Skip to content
BY 4.0 license Open Access Published by De Gruyter Open Access February 24, 2020

A characterization of real holomorphic chains and applications in representing homology classes by algebraic cycles

  • Jyh-Haur Teh EMAIL logo and Chin-Jui Yang
From the journal Complex Manifolds


We show that a 2k-current T on a complex manifold is a real holomorphic k-chain if and only if T is locally real rectifiable, d-closed and has ℋ2k-locally finite support. This result is applied to study homology classes represented by algebraic cycles.

MSC 2010: 32C30; 32C35; 14C25


[1] H. Alexander, Polynomial approximation and hulls in sets of finite linear measure in ℂn, Amer. J. Math. 93 (1971), 65-74.10.2307/2373448Search in Google Scholar

[2] H. Alexander, Holomorphic chains and the support hypothesis conjecture, JAMS, 10, No. 1, 1997, 123-138.10.1090/S0894-0347-97-00218-XSearch in Google Scholar

[3] J.-P. Demailly, Complex analytic and differential geometry, lecture notes on the webpage of the author.Search in Google Scholar

[4] T.-C. Dinh and M.G. Lawrence, Polynomial hulls and positive currents, Ann. Fac. Sci. Toulouse Math., XII(2003), 317-334.10.5802/afst.1051Search in Google Scholar

[5] H. Federer, Geometric measure theory, Springer-Verlag, New York, 1969.Search in Google Scholar

[6] H. Federer and W.H. Fleming, Normal and integral currents, Ann. Math., 72, No. 3, 1960, 458-520.10.2307/1970227Search in Google Scholar

[7] T. Gamelin, Uniform Algebras, Prentice-Hall, Englewood Cliffs, 1969.Search in Google Scholar

[8] F.R. Harvey, Holomorphic chains and their boundaries, Proc. Sym. Pure Math., 30 part 1 (1977), 309-392.Search in Google Scholar

[9] F.R. Harvey and H.B. Lawson, On the boundaries of complex analytic varieties, Ann. of Math., 102(1975), 233-290.Search in Google Scholar

[10] F.R. Harvey and J.R. King, On the Structure of Positive Current, Inventiones math. 15 (1972), 47-52.10.1007/BF01418641Search in Google Scholar

[11] F.R. Harvey and A.W. Knapp, Positive (p,p) forms, Wirtinger’s inequality, and currents, Value distribution theory, Part A (Proc. Tulane Univ. Program on Value-Distribution Theorey in Complex Analysis and Related Topics in Differential Geometry, 1972-1973), pp. 43-62. Dekker, New York, 1974.Search in Google Scholar

[12] F.R. Harvey and B. Shiffman, A characterization of holomorphic chains, Ann. of Math., 99, No. 3, (1974), 553-587.10.2307/1971062Search in Google Scholar

[13] J.R. King, The currents defined by analytic varieties, Acta Math. 127(1971), 185-220.10.1007/BF02392053Search in Google Scholar

[14] H.B. Lawson, The stable homology of a flat torus, Math. Scand., 36(1975), 49-73.10.7146/math.scand.a-11562Search in Google Scholar

[15] H.B. Lawson, Algebraic cycles and homotopy theory, Annals of Math., 129(1989), 253-291.10.2307/1971448Search in Google Scholar

[16] L. Simon, Lectures on Geometric Measure Theory, Australian National University Centre for Mathematical Analysis, Canberra, 1983.Search in Google Scholar

[17] B. Shiffman, On the removal of singularities of analytic sets, Michigan Math. J. 15(1968), 111-120.10.1307/mmj/1028999912Search in Google Scholar

[18] J.H. Teh and C.J. Yang, Real rectifiable currents and algebraic cycles, arXiv:1810.00355.Search in Google Scholar

[19] J. Wermer, Banach Algebras and Several Complex Variables, Second Edition, Springer-Verlag, New York, 1976.10.1007/978-1-4757-3878-0Search in Google Scholar

Received: 2019-11-01
Accepted: 2020-01-31
Published Online: 2020-02-24

© 2019 Jyh-Haur Teh et al., published by De Gruyter

This work is licensed under the Creative Commons Attribution 4.0 International License.

Downloaded on 24.9.2023 from
Scroll to top button